MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. ALL POLY PATELLA CEMENTED 32 MM DIAMETER; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. ALL POLY PATELLA CEMENTED 32 MM DIAMETER; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tissue Damage (2104)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 3007963827-2020-00238, 0001822565-2020-03346, 3007963827-2020-00239.Medical devices: femur cemented posterior stabilized (ps) narrow left size 8 catalog#: 42500006401 lot#: 64558631, natural tibia trabecular metal two-peg porous fixed bearing left size d catalog#: 42530006701 lot#: 64678941, articular surface fixed bearing posterior stabilized (ps) left 13 mm height catalog#: 42511400513 lot#: 64444409.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient developed an allergic reaction and blisters on the surgical site subsequent to bilateral total knee arthtroplasty.Topical medications were prescribed.No revision has been reported.
 
Event or Problem Description
It was reported that patient developed an allergic reaction and blisters on the surgical site subsequent to bilateral total knee arthroplasty.Topical medications were prescribed.Outcome has since resolved.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated: b4, b5, b7, g4, g7, h2, h3, h6, and h10.Reported event was confirmed by review of medical records.Review of the available records identified the following: three weeks after implantation: allergic reaction at knee resulting in rash and blisters, topical otc benedryl and hydrocortisone prescribed, outcome pending.Six week visit ¿ normal alignment and stability.Rom 100.6-10 degrees flexion contracture.Moderate pain.Normal radiographic findings.Two month office visit ¿ overall, patient reports her pain is improving, has less stiffness, and is pleased with her progress.Ambulating with appropriate gait with cane and walker.The incision is well healed and intact.Rom 3-115.The knee is stable with no laxity noted with valgus or varus stressing.Quadriceps strength 5/5.Neurovascularly intact.No x-rays on the visit.Previous x-rays have shown a well-positioned, stable arthroplasty.Surgeon¿s recommendations ¿ d/c formal therapy.Transition from cane/walker to cane only.Released to drive.F/u one month with plan to return to work.Device history record was reviewed and no discrepancies were found.The allergic reaction was most likely caused by the patient's allergies to wellbutrin, latex, and pcn since it was treated with otc meds; however it cannot be confirmed with the information available.Therefore, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ALL POLY PATELLA CEMENTED 32 MM DIAMETER
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
MDR Report Key10592527
Report Number0002648920-2020-00430
Device Sequence Number1152106
Product Code MBH
UDI-Device Identifier00889024247635
UDI-Public(01)00889024247635(17)271231(10)64620936
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42540000032
Device Lot Number64620936
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date01/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight80